Alert archive / Kentucky / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 135, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Aug 30, 2014, 12:43 PM CDT for McCracken County, Kentucky. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 30, 2014, 12:43 PM CDT (17:43 UTC)
- Expired
- Aug 30, 2014, 1:15 PM CDT
- In force
- 32 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County McCracken County, KY
The radar
The Paducah radar (KPAH), 5 km from the middle of the area, began a volume at 17:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.7 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 79 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 1512 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 30, 12:17 PM CDT, 26 minutes earlier.
Area forecast discussion, Aug 30, 12:17 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 1217 PM CDT Sat Aug 30 2014 .UPDATE... Issued at 1217 PM CDT SAT AUG 30 2014 Updated AVIATION section. && .SHORT TERM...(Today through Monday) Issued at 322 AM CDT SAT AUG 30 2014 A mid level shrtwv trof moving ewd across the upper Midwest is forecast to shear out this weekend as it impinges on a dominant sern CONUS ridge. As a result, deep flow over the PAH forecast area will remain srly/swrly, drawing Gulf moisture into our region. This, combined with instability, will allow shower and tstm activity to become common today, especially in the wrn half of the region. As the main trof axis approaches Sat night/Sunday, a sfc wave may develop just ahead of it, making showers/tstms most likely in the sern half of the region, and possibly producing some heavier rainfall rates especially in the Pennyrile region of KY. Precipitable water figures are expected to be in excess of two inches across most of the area. However, at this time, a FF watch does not seem warranted, based on current flash flood guidance. With the passage of what's left of the trof axis Sunday afternoon, pcpn should wane from west to east, leaving Sunday night mostly dry with partly cloudy skies. By Mon, another shrtwv trof moving through the Great Lakes region is progged to push a sfc cold front into the central Plains. Just ahead of the trof axis, there may be enough lift for some convective activity to develop mainly in the nrn half of our region in the afternoon. While lows will remain mostly in the lower 70s, highs will be noticeably cooler for the next couple of days due to pcpn and cloud cover. Mid 80s will be common over the weekend, before rebounding a bit by Mon. .LONG TERM...(Monday Night through Friday) Issued at 322 AM CDT SAT AUG 30 2014 At the beginning of the long term portion of the forecast, a developing frontal system will enter our northern and western counties, as a long wave trof drops down across the upper MS valley. The boundary then lays out across the area Tuesday, and goes quasi-stationary, before returning as a warm sector boundary, Tuesday night into Wednesday. As a result, Pops range from the mid to high chance category thru Wednesday. After that, broader high pressure over the southern U.S. results in sufficient height rises in our area to diminish daily Pops to a slgt chance mention, particularly for the heat of the day possibility of storms, through Thursday. Friday sees the High effectively silence pops out of mention, though an isolated chance possibility cannot be completely ruled out. Temps look to hold near summer like values within just a few degrees of 90 and 70 for highs and lows through the entire extended portion of the forecast. && .AVIATION... Issued at 1217 PM CDT SAT AUG 30 2014 With the upper trof slowly approaching from the west, expect waves of convection of varying intensity to continue through the forecast period. Best chances after 00z should be east of a KEVV-KJBR line across our area, slowly diminishing from the west. With the wind staying up overnight, was not concerned with fog. VSBY restrictions should be mainly with precipitation. We are forecasting cigs down into the MVFR category, possibly pushing IFR. Winds from the SSW should average about 5 kts. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. &&
Hazardous weather outlook, Aug 30, 4:48 AM CDT, 7 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 448 AM CDT SAT AUG 30 2014 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-311000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 448 AM CDT SAT AUG 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWESTERN INDIANA...WESTERN KENTUCKY AND SOUTHEASTERN MISSOURI. .DAY ONE...TODAY AND TONIGHT THUNDERSTORM ACTIVITY WILL BE MOST COMMON OVER SOUTHEASTERN MISSOURI...SOUTHWESTERN ILLINOIS...AND THE PURCHASE AREA OF KENTUCKY TODAY...THOUGH AT LEAST SCATTERED THUNDERSTORMS ARE EXPECTED TO OCCUR ACROSS THE REST OF THE REGION. THE MAIN HAZARDS WITH THUNDERSTORMS WILL INCLUDE FREQUENT LIGHTNING AND BRIEF HEAVY RAINFALL. SOME STRONG WIND GUSTS CANNOT BE RULED OUT IN WESTERN KENTUCKY THIS AFTERNOON AND EARLY EVENING. LATER TONIGHT...THERE IS SOME POTENTIAL FOR LOCALLY HEAVY RAINFALL PRIMARILY IN THE PENNYRILE REGION OF WESTERN KENTUCKY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORM COVERAGE WILL DIMINISH FROM WEST TO EAST ON SUNDAY AND SUNDAY NIGHT...THEN MAY PICK UP AGAIN FOR LABOR DAY. THIS CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGH MID WEEK... DIMINISHING BY THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...REPORTS OF VERY HEAVY RAIN OR LOCALIZED FLOODING ARE ENCOURAGED.
In the hours before
Special weather statement, Aug 30, 12:41 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1241 PM CDT SAT AUG 30 2014
KYZ005-301830-
MCCRACKEN KY-
1241 PM CDT SAT AUG 30 2014
...SIGNIFICANT WEATHER ADVISORY FOR MCCRACKEN COUNTY IN WESTERN
KENTUCKY UNTIL 130 PM CDT...
AT 1235 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR WEST PADUCAH...OR 6 MILES WEST OF LONE
OAK...MOVING NORTHEAST AT 25 MPH.
WIND GUSTS 40 TO 45 MPH ARE LIKELY WITH THIS STORM...ALONG WITH VERY
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS THAT MAY BE IMPACTED INCLUDE...
WEST PADUCAH.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 3717 8882 3706 8857 3699 8866 3695 8881
3718 8890
TIME...MOT...LOC 1739Z 221DEG 21KT 3708 8875The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 12:41 PM CDT | Areal Flood Advisory | PAH | Ballard, McCracken | 2 hr |
| Aug 30, 12:41 PM CDT | Special Weather Statement | PAH | McCracken | 49 min |
| Aug 30, 12:58 PM CDT | Flash Flood Warning | PAH | Ballard, McCracken | 107 min |
| Aug 30, 2:55 PM CDT | Flash Flood Warning | PAH | Caldwell, Christian, Hopkins, Lyon | 2 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.